Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 38, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 12, 2009, 1:57 PM MDT for Johnson County, Wyoming. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2009, 1:57 PM MDT (19:57 UTC)
- Expired
- Jul 12, 2009, 3:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2818 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:47 AM MDT, 10 hours 10 minutes earlier.
Area forecast discussion, Jul 12, 3:47 AM MDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 347 AM MDT SUN JUL 12 2009 .SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT GFS AND NAM SHOW THE CENTER OF THE UPPER HIGH RETROGRADING SLIGHTLY TO THE WEST INTO CENTRAL NM...WHILE AN UPPER LOW OFF THE PAC NW COAST MOVES SLOWLY EASTWARD INTO FAR WESTERN OR. A STRONGER SOUTHWEST FLOW ALOFT BETWEEN THESE TWO SYSTEMS WILL TRANSPORT INCREASING MID LEVEL MOISTURE ACROSS WY TODAY WITH PRECIPITABLE WATER VALUES PEAKING BETWEEN 0.75 AND 1.0 INCHES ACROSS THE REGION THIS AFTERNOON. GFS AND NAM BRING THE UPPER RIDGE AXIS ACROSS WY TODAY WITH THE HIGHEST CAPE VALUES BETWEEN 500 AND 1000 J/KG PROJECTED IN NORTHERN AND EASTERN WY ON THE PERIPHERY OF THE UPPER LEVEL RIDGE. EVEN IN THE CENTRAL BASINS THERE WILL BE ADEQUATE MOISTURE AND LIFTED INDICES SLIGHTLY BELOW ZERO...AND ISOLATED CONVECTION WILL BE POSSIBLE. SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS NORTHERN AND EASTERN WY THIS AFTERNOON AND EVENING...WHERE THE HIGHER CAPE VALUES WILL BE COINCIDENT WITH LIFTED INDICES BELOW MINUS 2 C. NAM12 SOUNDING PROFILES INDICATE HIGH-BASED THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON THROUGH THIS EVENING WITH THE PRIMARY THREAT FROM STRONG OUTFLOW WINDS. STRONG H7 THERMAL RIDGE WILL CREST ACROSS WY UNDER THE LARGE UPPER RIDGE...AND HIGH TEMPERATURES WILL BE 2-4 F ABOVE NORMAL WITH 90S COMMON IN THE ELEVATIONS EAST OF THE DIVIDE. PROGRESSIVE TROUGH WILL MOVE EASTWARD FROM THE PAC NW INTO WESTERN MT MONDAY. GFS AND NAM ARE BOTH DISPLAYING A LARGE DRY SLOT MOVING ACROSS SOUTHWESTERN AND SOUTH CENTRAL WY MONDAY MORNING. THIS DRIER AND MORE STABLE PUSH OF AIR WILL INHIBIT CONVECTION MONDAY ACROSS SOUTHERN AND SOUTH CENTRAL WY. ACROSS NORTHERN WY HOWEVER...PRECIPITABLE WATER VALUES WILL HOLD AROUND 0.75 OF AN INCH. DPVA NEAR THE BASE OF THE TROUGH WILL MOVE ACROSS NORTHERN WY MONDAY...WHILE THE LEFT ENTRANCE OF A STRONG H25 JET MAX WILL ALSO CROSS NORTHERN WY. THE COMBINATION OF THESE DYNAMICS ASSOCIATED WITH THE SHORTWAVE...STRENGTHENING WINDS AND COOLING ALOFT...AND ADEQUATE MOISTURE WILL PRODUCE THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS NORTHERN WY MONDAY. THE MOST LIKELY THREATS WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND SEVERE WIND GUSTS. SFC COLD FRONT WILL MOVE ACROSS WESTERN WY MONDAY AFTERNOON AND EASTERN WY ON MONDAY EVENING. SIGNIFICANTLY COOLER AND MUCH MORE STABLE AIR WILL MOVE ACROSS THE REGION BEHIND THE FRONT LATE MONDAY EVENING THROUGH TUESDAY MORNING. NORTHWEST FLOW ALOFT TUESDAY AND WEAK CAA IN THE LOWER ATMOSPHERE WILL PRODUCE A COOLER DAY WITH HIGHS 12-16 F COOLER THAN HIGHS MONDAY. DRIER AND MORE STABLE AIRMASS FROM THE PAC NW WILL BRING DRY WEATHER TO MOST OF THE REGION...BUT SLIGHTLY HIGHER MOISTURE AND WEAK INSTABILITY ACROSS NORTHERN WY COULD GENERATE WIDELY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE HIGHER ELEVATIONS. .LONG TERM...WEDNESDAY THROUGH SUNDAY WITH HIGH PRESSURE OVER THE DESERT SOUTHWEST AND GREAT BASIN...AND A SERIES OF FAST MOVING SHORT WAVE TROUGHS MOVING INLAND FROM THE PACIFIC...ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN HIGH PLAINS... WYOMING WILL BE INFLUENCED BY SURGES OF SUBTROPICAL MOISTURE MOVING UP ALONG THE WEST SIDE OF THE HIGH...AND ALSO BY LIFT AND JET DYNAMICS ASSOCIATED THESE NORTHERN SHORT WAVE TROUGHS. THE DAILY TIMING OF SHORT WAVES WILL HAVE A SIGNIFICANT IMPACT ON POTENTIAL CONVECTION WHICH WILL BE MOST LIKELY IN THE WESTERN MOUNTAINS AND ACROSS THE NORTH. WITH DIFFICULTIES IN FORECASTING LOCATION AND STRENGTH OF CONVECTION IN THE FIRST 24 HOURS OF THE FORECAST...ACCURACY IN THE 4 TO 8 DAY TIME RANGE IS HIGHLY DIFFICULT. TEMPERATURES WILL ALSO BE STRONGLY INFLUENCED BY THE TIMING OF THE TROUGHS AND ASSOCIATED CONVECTIVE CLOUD COVER AND PRECIPITATION. VERY HARD TO TIME THESE TROUGHS IN THE 4 TO 8 DAY TIME FRAME AND HAVE MADE MINIMAL CHANGES TO THE EXTENDED AT THIS TIME. MODEL TEMPERATURES INDICATE WARMING OF TEMPERATURES FRIDAY THROUGH SUNDAY...WHICH SEEMS REASONABLE...WITH LOW RELATIVE HUMIDITY ESPECIALLY ACROSS THE SOUTH IN THE RED DESERT. WITH A SERIES OF TROPICAL WAVES/DEPRESSIONS OFF BAJA...WITH THREAT OF TROPICAL STORMS...THE IMPACT OF THE NORTHWARD SURGE OF MOISTURE IS ALSO IN QUESTION WITH THE MODELS. WITH A DEEPER MONSOON PUSH...MUCH MORE WIDESPREAD PRECIPITATION WOULD BE IN STORE. THESE ISSUES PROVIDE FOR INCREASED UNCERTAINTY IN THE EXTENDED FORECAST AND LOWER CONFIDENCE IN THE CURRENT FORECAST. && .AVIATION... VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL MAINLY BE ENCOUNTERED VCNTY KJAC...SOUTH OF INTERSTATE 80 AND EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING WITH ERRATIC GUSTS NEAR 40 KTS NEAR ANY STORMS. THESE STORMS ARE EXPECTED TO WEAKEN IN MORE STABLE AIR OVER CENTRAL WYOMING...VCNTY KLND/KRIW/KWRL/KCOD...WITH ISOLATED HIGH-BASED SHOWERS/VIRGA...MICROBURST WINDS. && .FIRE WEATHER... MOISTURE FROM THE SOUTHWEST U.S. WILL INCREASE ACROSS THE REGION TODAY...HOWEVER THE LOWER LAYERS OF THE ATMOSPHERE WILL STILL REMAIN QUITE DRY. THE BEST CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TODAY WILL BE IN WESTERN AND NORTHERN WYOMING...WHILE ONLY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF CENTRAL WYOMING. ANY THUNDERSTORMS WHICH FORM TODAY WILL HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS. WITH HIGH PRESSURE ALOFT TODAY...HIGH TEMPERATURES WILL BE 3-5 F ABOVE NORMAL AND MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE TEENS IN THE LOWER ELEVATIONS THIS AFTERNOON. AN UPPER LEVEL LOW WILL MOVE ACROSS SOUTHERN MONTANA MONDAY WITH A CHANCE OF STRONG THUNDERSTORMS ACROSS NORTHERN WYOMING MONDAY AFTERNOON AND EVENING. BREEZY TO WINDY CONDITIONS ARE EXPECTED MONDAY ACROSS SOUTHERN AND CENTRAL WY...AHEAD OF AN APPROACHING COLD FRONT. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SMITH LONG TERM...C.BAKER AVIATION...AEM FIRE WEATHER...SMITH
Hazardous weather outlook, Jul 12, 5:10 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 510 AM MDT SUN JUL 12 2009 WYZ001>020-022>030-131110- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 510 AM MDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE STRONG OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN WYOMING MONDAY. STRONGER THUNDERSTORMS COULD PRODUCE LARGE HAIL AND STRONG TO SEVERE WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL...WIND GUSTS IN EXCESS OF 40 MPH...AND HAIL TODAY. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 12, 12:53 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1253 PM MDT SUN JUL 12 2009 WYZ009-010-121930- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY- 1253 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 130 PM MDT... AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF BUFFALO. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS AROUND BETWEEN THREE-QUARTERS OF AN INCH AND ONE INCH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN JOHNSON COUNTY...INCLUDING HIGHWAY 16 JUST WEST OF BUFFALO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP. && REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4444 10661 4421 10665 4425 10695 4442 10691 TIME...MOT...LOC 1851Z 279DEG 2KT 4432 10681 SKRBAC
Special weather statement, Jul 12, 12:55 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1255 PM MDT SUN JUL 12 2009
WYZ024-027-121945-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
1255 PM MDT SUN JUL 12 2009
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 145 PM
MDT...
AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAGE JUNCTION...OR 21 MILES SOUTH OF
COKEVILLE...MOVING NORTHEAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN SOUTHWESTERN LINCOLN COUNTY...INCLUDING THE LOCATION OF
SAGE JUNCTION...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4180 11105 4192 11106 4202 11094 4184 11072
4166 11105 4167 11107 4179 11106
TIME...MOT...LOC 1855Z 227DEG 7KT 4178 11104
SKRBACSpecial weather statement, Jul 12, 1:05 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 105 PM MDT SUN JUL 12 2009 WYZ009>011-121945- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 105 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 145 PM MDT... AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF U.S. HWY 16 MILE MARKER 70...OR 19 MILES SOUTHWEST OF BUFFALO. THIS STORM WAS NEARLY STATIONARY. ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF THREE-QUARTERS OF AN INCH TO ONE INCH ARE POSSIBLE WITH THIS STORM. THE HEAVIEST RAIN WAS FALLING AROUND POISON CREEK BEFORE IT DRAINS INTO THE MIDDLE FORK OF THE CRAZY WOMAN. TRAVELLERS SHOULD BE ALERT FOR POSSIBLE FLOODING OF SMALL CREEKS AND STREAMS. RESIDENTS IN WESTERN JOHNSON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4400 10668 4399 10702 4418 10702 4419 10674 TIME...MOT...LOC 1902Z 356DEG 2KT 4410 10688 SKRBAC
Special weather statement, Jul 12, 1:28 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
128 PM MDT SUN JUL 12 2009
WYZ009>011-122015-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST
JOHNSON COUNTY-
128 PM MDT SUN JUL 12 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 215 PM
MDT...
AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF STATE HWY 196 MILE MARKER 280...
OR 18 MILES SOUTH OF BUFFALO. THIS STORM WAS NEARLY STATIONARY.
DOPPLER RADAR HAS INDICATED A WIDESPREAD AREA OF RAINFALL OVER ONE
INCH AROUND THE POISON CREEK AREA. ADDITIONAL RAINFALL
UP TO ONE INCH IS POSSIBLE IF THIS STORM CONTINUES TO REMAIN
STATIONARY. POISON CREEK IS LIKELY SEEING INCREASED FLOW AND NEARBY
NORMALLY DRY WASHES ARE LIKELY FLOWING. STAY AWAY FROM HIGH WATER
AND BE PREPARED TO TAKE SHELTER IF FLASH FLOODING OCCURS. PENNY SIZE
HAIL...AND WINDS AROUND 40 MPH ARE ALSO POSSIBLE WITH THIS STORM.
RESIDENTS IN CENTRAL JOHNSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 274 AND
283.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4423 10672 4411 10663 4400 10662 4397 10691
4414 10699
TIME...MOT...LOC 1925Z 249DEG 2KT 4409 10683
SKRBACSpecial weather statement, Jul 12, 1:50 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 150 PM MDT SUN JUL 12 2009 WYZ023>030-122200- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY- UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS- 150 PM MDT SUN JUL 12 2009 ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHEASTWARD INTO LINCOLN...SWEETWATER...AND SUBLETTE COUNTIES THIS AFTERNOON. SOME OF THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS UP TO 40 TO 50 MPH...AND SMALL HAIL. McNEEL
Special weather statement, Jul 12, 1:51 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 151 PM MDT SUN JUL 12 2009 WYZ009-020-122030- BIGHORN MOUNTAINS SOUTHEAST-NATRONA COUNTY LOWER ELEVATIONS- 151 PM MDT SUN JUL 12 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 230 PM MDT... AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR RED WALL...OR 29 MILES SOUTHWEST OF KAYCEE. THESE STORMS WAS NEARLY STATIONARY. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. DOPPLER RADAR INDICATED BETWEEN ONE AND ONE AND A HALF INCHES OF RAIN HAD ALREADY FALLEN SINCE 1 PM. ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHERN NATRONA COUNTY...INCLUDING THE LOCATION OF RED WALL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4327 10676 4320 10708 4344 10714 4349 10690 TIME...MOT...LOC 1950Z 343DEG 2KT 4338 10698
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:53 PM MDT | Special Weather Statement | RIW | Johnson | 37 min |
| Jul 12, 1:05 PM MDT | Special Weather Statement | RIW | Johnson | 40 min |
| Jul 12, 1:28 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| Jul 12, 1:35 PM MDT | Flash Flood Warning | RIW | Johnson | 115 min |
| Jul 12, 1:51 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
| Jul 12, 2:20 PM MDT | Special Weather Statement | RIW | Lincoln | 55 min |
| Jul 12, 2:42 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 63 min |
| Jul 12, 3:30 PM MDT | Flash Flood Warning | RIW | Johnson | 2 hr |
| Jul 12, 3:46 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 29 min |
| Jul 12, 3:51 PM MDT | Special Weather Statement | RIW | Johnson | 24 min |
| Jul 12, 3:56 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| Jul 12, 4:39 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| Jul 12, 4:49 PM MDT | Special Weather Statement | RIW | Teton | 56 min |
| Jul 12, 5:35 PM MDT | Special Weather Statement | RIW | Fremont | 40 min |
| Jul 12, 5:49 PM MDT | Special Weather Statement | RIW | Park | 71 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.